International Journal of Mathematics and Mathematical Sciences
Volume 22 (1999), Issue 1, Pages 131-145

Asymptotic behavior of solutions of the damped Boussinesq equation in two space dimensions

Vladimir V. Varlamov

Departamento de Matematicas, Escuela Colombiana de Ingenieria A. A., Santafe de Bogota 14520, Colombia

Received 15 March 1997; Revised 25 April 1997

Copyright © 1999 Vladimir V. Varlamov. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The Cauchy problem for the damped Boussinesq equation with small initial data is considered in two space dimensions. Existence and uniqueness of its classical solution is proved and the solution is constructed in the form of a series. The major term of its long-time asymptotics is calculated explicitly and a uniform in space estimate of the residual term is given.